Thunderstorm Wind, Hunterdon
- When
- July 6, 7:20 PM EST
- Where
- Hunterdon County, Bunnvale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -74.883
The gust front from a severe thunderstorm knocked down a couple of trees, tree limbs and wires in the northern tier of Hunterdon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The gust front from a severe thunderstorm knocked down a couple of trees, tree limbs and wires in the northern tier of Hunterdon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 6, 2:58 PM EST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT WED JUL 6 2005
SHORT TERM/LONG TERM...
BIG CONCERN THIS FORECAST PACKAGE IS THE FLOOD POTENTIAL WITH THE
REMNANTS OF CINDY. NAM AND GFS DIFFER IN HANDLING OF THIS SYSTEM...
WITH THE NAM MUCH SLOWER/FARTHER SOUTH/AND MUCH LESS PRECIPITATION.
WILL GO WITH THE OFFICIAL HPC TRACK AND BRING THE AXIS OF THE
HEAVY RAIN OVER OUR CWA. EXPECT RAIN TO BEGIN SPREADING IN FROM
THE SOUTH AND SOUTHWEST DURING THE EVENING HOURS THURSDAY...THEN
BECOME HEAVY AT TIMES WITH SCATTERED THUNDERSTORMS AFTER MIDNIGHT.
WILL GO WITH A FLOOD WATCH ENTIRE FORECAST AREA FOR NOW LATE
THURSDAY NIGHT AND FRIDAY...MAY BE ABLE TO PINPOINT MAIN FLOOD
THREAT AREA BETTER AS WE GET CLOSER TO THE EVENT AND THE EXACT
TRACK BECOMES MORE APPARENT. AS WITH MOST TROPICAL SYSTEMS...THIS
ONE WILL CARRY AN ABUNDANCE OF MOISTURE. WE CAN EXPECT 3 TO 5 INCHES
AND POSSIBLY HIGHER AMOUNTS LOCALLY IN THUNDERSTORMS. THE REMNANT
LOW IS EXPECTED TO REACH THE MID ATLANTIC COAST FRIDAY MORNING AND
THEN PULL OFF TO THE NORTHEAST. A FEW SHOWERS MAY LINGER FRIDAY
NIGHT AND SATURDAY...THEN A STRETCH OF DRY WEATHER SATURDAY NIGHT
INTO TUESDAY NIGHT. SHOWER ACTIVITY MAY SPREAD INTO THE REGION
WEDNESDAY FROM THE SOUTHWEST. THIS WILL DEPEND OF THE MOVEMENT OF
DENNIS...CURRENTLY CROSSING THE CARIBBEAN.
&&
.AVIATION...
THE MORNING STRATUS AND FOG HAS LIFTED AND BROKEN UP OVER MANY
AREAS, SO WE SHOULD BE GENERALLY VFR THIS AFTERNOON AND INTO THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, THOUGH,
ESPECIALLY OVER THE NORTHERN HALF OF OUR AREA LATER THIS AFTERNOON
AND UNTIL SHORTLY AFTER DARK, BUT WE WILL ONLY ALLUDE TO THEM WITH A
CB APPENDED TO THE STRATOCUMULUS, AND NOT EVEN INCLUDE A VICINITY IN
THE BODY OF THE FORECAST. THE MAV GUIDANCE SEEMS TO BE WORKING A
BIT BETTER REGARDING THE LOWERING OF CEILINGS AND VISIBILITIES
DURING THE OVERNIGHT PERIODS, AND THE MAVS ARE AGAIN PAINTING MVFR
WITH POSSIBLE IFR CONDITIONS, WHICH WE ACCEPT. THEN, WITH MORNING
IMPROVEMENT, WE RAISE TO BROKEN STRATOCUMULUS FOR LATE MORNING AND
MIDDAY. REGARDING THE WINDS, GUIDANCE SHOWS WINDS VEERING TO
NORTHEAST TONIGHT AND EAST THURSDAY, AS OPPOSED TO THE BACKING TO
SOUTHWEST WE HAD EARLIER INDICATED. THE FORMER SCENARIO LOOKS MORE
LIKELY GIVEN THE LOW MOVING JUST OFFSHORE.
&&
.MARINE...
BENIGN CONDITIONS START OFF THE MARINE FORECAST, BUT WITH THE
REMNANTS OF THE FORMER TROPICAL STORM CINDY MOVING THROUGH THE AREA
FRIDAY, WE WILL HAVE A HEADLINE THAT A SMALL CRAFT ADVISORY MAY BE
NEEDED FRIDAY, AS SEAS ARE BUILT TO 6 FT ON WAVEWATCH. SUSTAINED
WINDS MAY OR MAY NOT RISE TO 25 KNOTS, BUT THERE ARE LIKELY TO BE
FREQUENT GUSTS TO 25 KT, ESPECIALLY IN SHOWERS AND THUNDERSTORMS.
&&
.TIDES...
WITH NGM STORM SURGE GUIDANCE CONTINUING TO SHOW TIDES RISING TO 1.5
FEET ABOVE NORMAL IN THE DEVELOPING ONSHORE FLOW, THERE COULD BE
SOME MINOR TIDAL FLOODING FRIDAY WITH THE EVENING TIDE CYCLE,
ESPECIALLY WITH HEAVY RAIN BACKING WATER OUTLETS UP. HOWEVER, WE
THINK IT IS A SHADE EARLY TO ISSUE A SPECIAL WEATHER STATEMENT, SO
WELL LET THE MIDNIGHT SHIFT EVALUATE THIS AND PUT OUT ANY NEEDED
STATEMENTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH LATE THURSDAY NIGHT AND FRIDAY FOR ALL ZONES
PAZ054-055-060>062-067>071.
NJ...FLASH FLOOD WATCH LATE THURSDAY NIGHT AND FRIDAY FOR ALL ZONES
NJZ001-007>010-012>027.
DE...FLASH FLOOD WATCH LATE THURSDAY NIGHT AND FRIDAY FOR ALL ZONES
DEZ001>004.
MD...FLASH FLOOD WATCH LATE THURSDAY NIGHT AND FRIDAY FOR ALL ZONES
MDZ008-012-015-019-020.
MARINE...NONE.
&&
SHORT TERM/LONG TERM...RPW
AVIATION/MARINE/TIDES...JRPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 545 AM EDT WED JUL 6 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-071000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 545 AM EDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER, THERE WILL BE SOME SCATTERED THUNDERSTORMS OVER THE REGION TODAY WHICH MAY BRING SOME HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF TROPICAL STORM CINDY COULD AFFECT THE REGION THURSDAY NIGHT INTO FRIDAY NIGHT. HEAVY RAIN IS POSSIBLE. FOR MORE INFORMATION, PLEASE REFER TO THE KPHI PHLESFPHI, HYDROLOGIC OUTLOOK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 607 PM EDT WED JUL 6 2005 NJZ012>014-070100- EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...NEW BRUNSWICK AND PERTH AMBOY 607 PM EDT WED JUL 6 2005 ...SLOW MOVING THUNDERSTORM DROPPING SOUTH ACROSS MIDDLESEX COUNTY... A SLOW MOVING THUNDERSTORM WAS DRIFTING SOUTH THROUGH MIDDLESEX COUNTY AND WAS NEARING NEW BRUNSWICK AND SHOULD PASS ACROSS NORTH AND EAST BRUNSWICK AND JAMESBURG BETWEEN NOW AND 730 PM. IF THIS STORM REMAINS INTACT, IT WILL THEN AFFECT WESTERN PARTS OF MONMOUTH COUNTY. DOPPLER RADAR STORM TOTAL ESTIMATES HAVE REACHED UP TO THREE QUARTERS OF AN INCH OF RAIN DURING THE PAST HOUR IN NORTHERN MIDDLESEX COUNTY AND SIMILAR AMOUNTS CAN BE EXPECTED ALONG THE PATH OF THIS STORM. PLEASE BE ALERT FOR SOME POOR DRAINAGE FLOODING AND PONDING OF WATER IN LOW LYING AREAS. PLEASE TAKE ROADS THAT ARE NOT PRONE TO POOR DRAINAGE FLOODING. IF YOU SEE THREATENING WEATHER, PLEASE HEAD INDOORS QUICKLY. TFG
NJZ013-070015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 656 PM EDT WED JUL 6 2005 ...STRONG THUNDERSTORM APPROACHING MONMOUTH COUNTY... A STRONG THUNDERSTORM WAS ABOUT TO ENTER MONMOUTH COUNTY IN MANALAPAN AND MARLBORO TOWNSHIPS. DOPPLER RADAR INDICATED THAT WIND GUSTS TO 30 TO 40 MPH WERE ABOUT TO DESCEND TO THE GROUND IN THESE TOWNSHIPS. IN ADDITION TO THE GUSTY WINDS, HEAVY RAIN AND FREQUENT LIGHTNING ARE ACCOMPANYING THIS STORM. IF THE STORM MAINTAINS ITS TRACK, IT WILL MOVE SOUTHEAST ACROSS THE COUNTY AND PASS THROUGH FREEHOLD AND COLTS NECK TOWNSHIPS. PLEASE BE ALERT FOR SOME POOR DRAINAGE FLOODING AND PONDING OF WATER IN LOW LYING AREAS. PLEASE TAKE ROADS THAT ARE NOT PRONE TO POOR DRAINAGE FLOODING. IF YOU SEE THREATENING WEATHER, PLEASE HEAD INDOORS QUICKLY. TFG
The Philadelphia radar (KDIX), 93 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468125.